Alert archive / California / Wind Advisories in 2022

Wind Advisory 17, NWS Las Vegas, NV

April 11, 2022San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Apr 11, 2022, 4:28 AM PDT for San Bernardino County, California. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 4:28 AM PDT (11:28 UTC)
Expired
Apr 11, 2022, 11:00 AM PDT
In force
7 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4734 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WWUS75 KVEF 111128
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
428 AM PDT Mon Apr 11 2022

CAZ523-111830-
/O.NEW.KVEF.WI.Y.0017.220411T1128Z-220411T1800Z/
/O.CON.KVEF.HW.W.0003.220411T1800Z-220412T1000Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
428 AM PDT Mon Apr 11 2022

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
3 AM PDT TUESDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with 
  gusts up to 65 mph expected. For the Wind Advisory, southwest 
  winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Western Mojave Desert.

* WHEN...For the High Wind Warning, from 11 AM this morning to 3 
  AM PDT Tuesday. For the Wind Advisory, until 11 AM PDT this 
  morning.

* IMPACTS...High winds can topple trees...down power lines...and
  remove shingles or blow weakened roofs off buildings. Travel
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects. Drivers of vans...campers...
trailers...and other high profile vehicles should be alert to the
danger of these winds. Use extra caution if you must drive.

&&

$$

CAZ519>521-111830-
/O.CON.KVEF.HW.W.0003.220411T1800Z-220412T1000Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, and Bristlecone Pine
428 AM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
3 AM PDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts 60 to 75 mph 
  expected.

* WHERE...Eastern Sierra Slopes, Owens Valley and White 
  Mountains of Inyo County.

* WHEN...From 11 AM this morning to 3 AM PDT Tuesday.

* IMPACTS...High winds can topple trees...down power lines...and 
  remove shingles or blow weakened roofs off buildings. Travel 
  will be difficult and dangerous along sections of Highway 395 
  in the Owens Valley, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects. Drivers of vans...campers...
trailers...and other high profile vehicles should be alert to
the danger of these winds. Use extra caution if you must drive.

&&

$$

CAZ522-524-111830-
/O.CON.KVEF.HW.W.0003.220411T1800Z-220412T1000Z/
Death Valley National Park-Eastern Mojave Desert-
Including Furnace Creek, Stovepipe Wells, Shoshone, Baker, 
Mountain Pass, and Mitchell Caverns
428 AM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
3 AM PDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts 60 to 70 mph 
  expected.

* WHERE...Western Mojave Desert and Eastern Mojave Desert.

* WHEN...From 11 AM this morning to 3 AM PDT Tuesday.

* IMPACTS...High winds can topple trees...down power lines...and 
  remove shingles or blow weakened roofs off buildings. Travel 
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects. Drivers of vans...campers...
trailers...and other high profile vehicles should be alert to
the danger of these winds. Use extra caution if you must drive.

&&

$$

AZZ001-003-036-NVZ014-016>022-111830-
/O.CON.KVEF.HW.W.0003.220411T1800Z-220412T1000Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-
Esmeralda and Central Nye County-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Beatty, Goldfield, Silver Peak, Dyer, Mesquite, 
Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
428 AM PDT Mon Apr 11 2022 /428 AM MST Mon Apr 11 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 3 AM PDT /3 AM MST/ TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts 50 to 70 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon, Las Vegas Valley and 
  Southern Clark County.

* WHEN...From 11 AM this morning to 3 AM PDT Tuesday.

* IMPACTS...High winds can topple trees...down power lines...and 
  remove shingles or blow weakened roofs off buildings. Travel 
  will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The highest winds will be near the 
  foothills of the Spring Mountains and Red Rock Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects.  Drivers of vans...
campers...trailers...and other high profile vehicles should be
alert to the danger of these winds. Use extra caution if you must
drive.

&&

$$

NVZ015-111830-
/O.CON.KVEF.WI.Y.0016.220411T1800Z-220412T1000Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel
428 AM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
3 AM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Esmeralda and Central Nye County, Lincoln County, 
  Northeast Clark County and Sheep Range.

* WHEN...From 11 AM this morning to 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult...especially for 
  motorcycles and high profile vehicles and create areas of 
  blowing dust or sand...resulting in briefly lowered 
  visibilities to well under a mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ525-111830-
/O.CON.KVEF.WI.Y.0016.220411T1800Z-220412T1200Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
428 AM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected becoming northwest late tonight and early Tuesday 
  morning.

* WHERE...Morongo Basin including Yucca Valley and Landers.

* WHEN...From 11 AM this morning to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult...especially for 
  motorcycles and high profile vehicles and create areas of 
  blowing dust or sand...resulting in briefly lowered 
  visibilities to well under a mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects.  Drivers of vans...
campers...trailers...and other high profile vehicles should be
alert to the danger of these winds. Use extra caution if you must
drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
1 follow-up statement
782 
WWUS75 KVEF 111647
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
947 AM PDT Mon Apr 11 2022

CAZ519>521-121000-
/O.EXT.KVEF.HW.W.0003.220411T1647Z-220412T1000Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, and Bristlecone Pine
947 AM PDT Mon Apr 11 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts 60 to 75 mph 
  expected.

* WHERE...Eastern Sierra Slopes, Owens Valley and White 
  Mountains of Inyo County.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...High winds can topple trees...down power lines...and 
  remove shingles or blow weakened roofs off buildings. Travel 
  will be difficult and dangerous along sections of Highway 395 
  in the Owens Valley, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects. Drivers of vans...campers...
trailers...and other high profile vehicles should be alert to
the danger of these winds. Use extra caution if you must drive.

&&

$$

CAZ523-121000-
/O.CON.KVEF.HW.W.0003.220411T1800Z-220412T1000Z/
/O.CON.KVEF.WI.Y.0017.000000T0000Z-220411T1800Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
947 AM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HIGH WIND WARNING WILL THEN BE IN EFFECT UNTIL 3 AM PDT 
TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 3 AM PDT Tuesday. 

* IMPACTS...High winds can topple trees...down power lines...and 
  remove shingles or blow weakened roofs off buildings. Travel 
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects. Drivers of vans...campers...
trailers...and other high profile vehicles should be alert to
the danger of these winds. Use extra caution if you must drive.

&&

$$

CAZ522-524-121000-
/O.CON.KVEF.HW.W.0003.220411T1800Z-220412T1000Z/
Death Valley National Park-Eastern Mojave Desert-
Including Furnace Creek, Stovepipe Wells, Shoshone, Baker, 
Mountain Pass, and Mitchell Caverns
947 AM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts 60 to 70 mph 
  expected.

* WHERE...Western Mojave Desert and Eastern Mojave Desert.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...High winds can topple trees...down power lines...and 
  remove shingles or blow weakened roofs off buildings. Travel 
  will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects. Drivers of vans...campers...
trailers...and other high profile vehicles should be alert to
the danger of these winds. Use extra caution if you must drive.

&&

$$

AZZ001-003-036-NVZ014-016>022-121000-
/O.CON.KVEF.HW.W.0003.220411T1800Z-220412T1000Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-
Esmeralda and Central Nye County-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Beatty, Goldfield, Silver Peak, Dyer, Mesquite, 
Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
947 AM PDT Mon Apr 11 2022 /947 AM MST Mon Apr 11 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT /3 AM MST/
TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts 50 to 70 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon, Las Vegas Valley and 
  Southern Clark County.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...High winds can topple trees...down power lines...and 
  remove shingles or blow weakened roofs off buildings. Travel 
  will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The highest winds will be near the 
  foothills of the Spring Mountains and Red Rock Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects.  Drivers of vans...
campers...trailers...and other high profile vehicles should be
alert to the danger of these winds. Use extra caution if you must
drive.

&&

$$

AZZ002-CAZ526-527-121000-
/O.EXA.KVEF.WI.Y.0016.220411T1800Z-220412T1200Z/
Lake Havasu and Fort Mohave-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, Vidal Junction,
and Needles
947 AM PDT Mon Apr 11 2022 /947 AM MST Mon Apr 11 2022/

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT /5 AM MST/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts over 40 mph 
  expected.

* WHERE...In Arizona, Lake Havasu and Fort Mohave. In 
  California, Cadiz Basin and San Bernardino County-Upper 
  Colorado River Valley.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  this strong can make driving difficult...especially for
  motorcycles and high profile vehicles and create areas of
  blowing dust or sand...resulting in briefly lowered visibilities
  to well under a mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ015-121000-
/O.CON.KVEF.WI.Y.0016.220411T1800Z-220412T1000Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel
947 AM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Esmeralda and Central Nye County, Lincoln County, 
  Northeast Clark County and Sheep Range.

* WHEN...Until to 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult...especially for 
  motorcycles and high profile vehicles and create areas of 
  blowing dust or sand...resulting in briefly lowered 
  visibilities to well under a mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ525-121000-
/O.CON.KVEF.WI.Y.0016.220411T1800Z-220412T1200Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
947 AM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected becoming northwest late tonight and early Tuesday 
  morning.

* WHERE...Morongo Basin including Yucca Valley and Landers.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult...especially for 
  motorcycles and high profile vehicles and create areas of 
  blowing dust or sand...resulting in briefly lowered 
  visibilities to well under a mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans...lawn furniture...and other
loose or lightweight outdoor objects.  Drivers of vans...
campers...trailers...and other high profile vehicles should be
alert to the danger of these winds. Use extra caution if you must
drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:17 AM PDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 11, 3:17 AM PDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
317 AM PDT Mon Apr 11 2022

.SYNOPSIS...A strong spring storm system will bring widespread
high winds to the region today along with extensive blowing dust.
These winds will be followed by much cooler conditions on Tuesday.
Temperatures will gradually rebound through the week but remain near
seasonal normals into the weekend. Another weather system may bring
another round gusty winds over the weekend.
&&

.SHORT TERM...through Tuesday night.

Widespread high winds are still on track to impact much of our
region today through late tonight. The latest deterministic and
ensemble-based high res wind models have actually increased wind
speed values a little in the belt of strong southwest winds
extending across northern San Bernardino County up across southern
Nevada and northwest Arizona. The Wind Advisories have been replaced
with High Wind Warnings for Lake Mead/Lake Mohave, northeast Clark,
and central/northern Mohave Counties as gusts over 60 mph now appear
likely for significant portions of these zones. Also upgraded to a
High Wind Warning are Esmeralda/central Nye counties where high
downslope winds are looking favorable in the lee of the White
Mountains which will likely impact Dyer and the Fish Lake Valley
with gusts over 60 mph.

The cold upper low digging along the Pacific Northwest this morning
is the culprit for the expected high winds. The base of this system
will continue to dig southward and dive into southern Nevada this
evening and overnight then pull across northern Arizona Tuesday. Due
to the anomalously cold nature of this system, a strong thermal
gradient will develop across our region leading to exceptionally
strong southwest to west winds ahead of the cold front associated
with the upper low. This front will sweep down through northern Inyo
County and central Nevada between 6 PM and 10 PM this evening then
spread across the rest of our region late this evening and early
Tuesday morning. High res models indicate wind speeds will gradually
decrease behind the front in the northwest flow and the ending time
for the High Wind Warnings and Wind Advisories of 3 AM Tuesday looks
generally okay...though northwest winds gusting over 40 mph will
likely continue for the Morongo Basin and the Wind Advisory was
extended until 5 AM for that zone.

All indications are that this will likely be the strongest wind
event so far this season for the southern Sierra/Owens Valley and
the northern San Bernardino County and up through southern Nevada
and Northwest Arizona. In these areas, wind gusts of 50-60 mph will
be common, and possibly up to 70+ mph near the foothills of the
higher terrain where downslope enhancement is expected. It will be a
very unpleasant day with extensive blowing dust, and various impacts
related to the winds such as difficult/dangerous driving conditions,
possible power outages, and dangerous boating conditions on Lake
Mead and Lake Mohave with large waves.

.LONG TERM....Wednesday through next weekend.

Winds will relax Wednesday morning, which will allow cold air to
settle in making it the coolest morning of the week. Current
forecast indicates the only climate location with the potential for
reaching record lows could be Bishop, CA. Temperatures will warm up
Wednesday afternoon as heights increase gradually through the day.
Late week's weather is still fairly uncertain, but latest Cluster
Analysis indicates another shortwave is progged to dig into the
PacNW and northern Great Basin region Thursday-Friday. This looks to
mainly bring another round of breezy southwest winds to the area.
The latest guidance has backed off on digging the shortwave farther
south and into our region, and instead has a weak ridge over
northern Mexico. This regime will allow for temperatures to
gradually increase through the weekend, generally remaining a few
degrees above seasonal normals.
&&

.AVIATION...For Harry Reid...8-12 knot south/southwesterly winds
will continue for the next couple of hours before winds really begin
to pick up around 14/15Z. Sustained winds and wind gusts will
increase throughout the day with winds favoring a south/
southwesterly direction through the evening hours. 20-25 knot gusts
will begin to impact the terminal area around 14Z. By 18Z, wind
gusts will increase to 30-35 knots. The strongest wind gusts, around
42-47 knots, are expected to begin impacting the terminal area
around 20Z and are expected to result in blowing dust and visibility
reductions down to 5 statute miles. These wind gusts will favor a
more southwesterly direction, but could become westerly should
downslope winds from the Spring Mountains make it to the terminal
area. Additionally, should downslope winds make it to the terminal
area, they will likely result in wind gusts reaching non-convective
Airport Weather Warning criteria (48+ knot wind gusts). As such, TAF
amendments will be issued as needed. These strong southwesterly
gusts are expected to decrease to around 22-27 knots as winds shift
to a more northwesterly direction around 07Z Tuesday.

For the rest of southern Nevada, northwest Arizona and southeast
California...KVGT and KHND will follow similar trends to KLAS with
winds favoring a more southwesterly direction and sustained wind
speeds and gusts increasing in speed throughout the afternoon. 20-30
knot gusts will start around 13Z for KHND and 17Z for KVGT. These
winds will continue to increase throughout the afternoon with gusts
at KHND and KVGT peaking around 45-50 knots between 20Z - 04Z. After
04Z, winds will become more westerly and gusts will decrease to
around to 35-40 knots. Winds at KDAG will favor a more westerly
component with 30-35 knot gusts early this morning increasing to 45-
50 knots around 17Z. Blowing dust and visibility reductions are
expected to accompany this increase in wind speeds. These strong
gusts will continue through the afternoon and into the evening
before decreasing to around 38-43 knots around 03Z on Tuesday. Winds
at KBIH will favor a more northwesterly direction through the early
morning hours before shifting to the west with 35-40 knot gusts
picking up around 16Z. These gusts will likely be accompanied by
blowing dust and potential reductions in visibility. These gusts
will maintain speed, but will shift and become more northwesterly
around 01Z on Tuesday. Winds at KEED will favor a more southwesterly
direction while winds at KIFP will favor a more southerly direction.
Both locations will see 25-30 knot gusts begin to pick up around
16Z, with gusts increasing to around 32-37 knots around 20Z. This
increase in wind gusts around 20Z will likely be accompanied by
blowing dust and potential visibility reductions.
&&

.SPOTTER INFORMATION STATEMENT...High winds are expected today and
tonight. Reports of wind damage, wind gusts over 58 mph, and blowing
dust reducing visibilities below 1 mile are appreciated.
&&

SHORT TERM...Adair
LONG TERM...Peters
AVIATION...Stessman

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 11:36 AM PDTDust Storm WarningVEFSan Bernardino114 min
Apr 11, 1:08 PM PDTDust Storm WarningVEFSan Bernardino52 min
Apr 11, 2:24 PM PDTDust Storm WarningVEFInyo, San Bernardino111 min
Apr 11, 3:24 PM PDTDust Storm WarningVEFSan Bernardino111 min
Apr 11, 3:42 PM PDTDust Storm WarningVEFInyo2 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.